MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ6 R; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIGMA PS CEM FEM SZ6 R; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 1960-50-600
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Not Applicable (3189); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was revised to address nickel allergy and loosening of unknown component at cement to implant interface.Cement manufacturer is unknown.It was also reported that all implants were explanted and put in knee for hypersensitive nickel allergy.Doi: (b)(6) 2016.Dor: (b)(6) 2018.Right knee.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary no device associated with this report was received for examination.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Medical records reviewed: on (b)(6) 2016, the patient underwent a primary right knee revision to address osteoarthritis.The patella was resurfaced and depuy products were implanted with depuy cement.There were no indicated intra-operative complications.On (b)(6) 2018, the patient underwent a right knee revision to address pain, metal allergy, and loosening.The surgeon noted the removal of osteophytes on the femur and tibia.Loosening was noted as the pre- and post-operative diagnosis but no specific details were given within the operative note.All products were revised.There were no indicated intra-operative complications.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the bone disorder.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.E3 initial reporter occupation: lawyer.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA PS CEM FEM SZ6 R
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7446491
Report Number1818910-2018-57921
Device Sequence Number11250115
Product Code JWH
UDI-Device Identifier10603295075172
UDI-Public10603295075172
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K073529
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number1960-50-600
Device Catalogue Number196050600
Device Lot Number209165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/21/2018
06/17/2021
08/18/2021
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date05/22/2018
07/05/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ5; PFC SIGMARP STB TB IN 6 10.0; PFC*SIGMA/OV/DOME PAT 3PEG,41; SMARTSET GHV GENTAMICIN 40G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight136